MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING
Model Number RONYX25030UX
Medical Device Problem Codes Difficult to Remove (1528); Device Dislodged or Dislocated (2923); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During a procedure an attempt was made to use one resolute onyx rx coronary drug eluting stent to treat a mildly tortuous, mildly calcified lesion exhibiting cto (chronic total occlusion-100%) located in the proximal posterior descending artery (pda).The device was inspected with no issues noted.The lesion was pre dilated.The device did not pass through a previously deployed stent.Resistance was encountered when advancing the device.Excessive force was used during delivery.It was reported that stent deformation occurred in vivo during positioning / advancement.It was stated that two attempts were made to delivery the stent.It was stated that on the first attempt to deliver the stent, there was no issue with delivery or removal from the vasculature.The stent was advanced to the lesion location of pda and removed from the guide in order to place a non medtronic balloon in the proximal posterolateral branch (plb) to prevent jailing and plaque shift of the plb.The stent was inspected prior to the second attempt to deliver the stent to ensure the stent was still intact.The stent would not advance to the lesion location in the pda on this attempt.The stent detached during advancement through the guide catheter on the second attempt to deliver the stent.It was stated that the wire moved when trying to advance or withdraw the balloon and the stent then became stuck in the guide, but did not exit the tip of the guide.Difficulty removing the device was experienced prior to the stent deployment.No occlusion to the plb occurred.Following several attempts to withdraw the stent from the guide, the stent was removed.It was stated that, approximately half of the stent was partially detached from the delivery system and the other half was still attached to the delivery system.The patient was reported to be alive with no injuries.
 
Additional Manufacturer Narrative
Product analysis summary: the stent was not positioned on the balloon between the marker bands as per specifications due to deformation of mid to distal stent warps.Deformation was evident to the mid to distal stent wraps with struts stretched.No deformation was evident to the distal tip.The inner lumen patency was verified with a 0.015 inch mandrel.No other damage evident to the remainder of the device.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE ONYX RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key9822554
Report Number9612164-2020-01131
Device Sequence Number14220066
Product Code NIQ
UDI-Device Identifier00643169556843
UDI-Public00643169556843
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2021
Device Model NumberRONYX25030UX
Device Catalogue NumberRONYX25030UX
Device Lot Number0009812465
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/01/2020
Initial Date Received by Manufacturer 03/04/2020
Supplement Date Received by Manufacturer04/08/2020
Initial Report FDA Received Date03/12/2020
Supplement Report FDA Received Date04/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR
Patient Weight117